https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5346286/

I personally feel that it is my job to inform patients of risks associated with anything I do, so consistent with this believe, I have included this article for the readers consideration without further comment. There is a balance of taking such risks against the value of stopping of slowing the hair loss. These are decisions that only the patient can make.  These published “studies” were unfortunately done without adhering to ‘evidence based medicine guidelines’…like having an age matched control group.  There are many causes of ED that aren’t age related, too.  Marijuana use, for one, appears to have a negative effect and as this becomes more widely legalized we can anticipate higher incidence.

Authors Conclusions: “In conclusion, among men with 5?-RI exposure, duration of 5?-RI exposure was a more accurate predictor of PED than all other assessed risk factors except prostate disease and prostate surgery. Among young men with 5?-RI exposure, duration of 5?-RI exposure was a more accurate predictor of PED than all other assessed risk factors. For each 108 young men exposed for >205 days to the finasteride dose typically used for androgenic alopecia (?1.25 mg/day), one additional young man experienced PED when compared to those men with shorter exposure. The median duration of PED in young men was 1,534 days. We expect that our finding of an association between debilitating sexual dysfunction and exposure to finasteride or dutasteride will be of particular interest to prescribers and patients considering medical management of androgenic alopecia or symptomatic treatment of prostatic hyperplasia.”

The good news is that most men who take finasteride, don’t have the sexual side effect, or any side effects, nevertheless, everyone who does take it must be aware of the risks as outlined in this article.